Proceedings of the Japan Academy, Series A, Mathematical Sciences

Radial symmetry and its breaking in the Caffarelli-Kohn-Nirenberg type inequalities for $p=1$

Naoki Chiba and Toshio Horiuchi

Full-text: Open access

Abstract

The main purpose of this article is to study the Caffarelli-Kohn-Nirenberg type inequalities (1.2) with $p=1$. We show that symmetry breaking of the best constants occurs provided that a parameter $|\gamma|$ is large enough. In the argument we effectively employ equivalence between the Caffarelli-Kohn-Nirenberg type inequalities with $p=1$ and the isoperimetric inequalities with weights.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 92, Number 4 (2016), 51-55.

Dates
First available in Project Euclid: 1 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.pja/1459516319

Digital Object Identifier
doi:10.3792/pjaa.92.51

Mathematical Reviews number (MathSciNet)
MR3482751

Zentralblatt MATH identifier
1345.26026

Subjects
Primary: 35J70: Degenerate elliptic equations
Secondary: 35J60: Nonlinear elliptic equations

Keywords
CKN-type inequality symmetry break weighted Hardy-Sobolev inequality best constant

Citation

Chiba, Naoki; Horiuchi, Toshio. Radial symmetry and its breaking in the Caffarelli-Kohn-Nirenberg type inequalities for $p=1$. Proc. Japan Acad. Ser. A Math. Sci. 92 (2016), no. 4, 51--55. doi:10.3792/pjaa.92.51. https://projecteuclid.org/euclid.pja/1459516319


Export citation

References

  • B. Abdellaoui, E. Colorado and I. Peral, Some improved Caffarelli-Kohn-Nirenberg inequalities, Calc. Var. Partial Differential Equations 23 (2005), no. 3, 327–345.
  • Y. Bozhkov, A Caffarelli-Kohn-Nirenberg type inequality on Riemannian manifolds, Appl. Math. Lett. 23 (2010), no. 10, 1166–1169.
  • J. Byeon and Z.-Q. Wang, Symmetry breaking of extremal functions for the Caffarelli-Kohn-Nirenberg inequalities, Commun. Contemp. Math. 4 (2002), no. 3, 457–465.
  • L. Caffarelli, R. Kohn and L. Nirenberg, First order interpolation inequalities with weights, Compositio Math. 53 (1984), no. 3, 259–275.
  • F. Catrina and Z.-Q. Wang, On the Caffarelli-Kohn-Nirenberg inequalities: sharp constants, existence (and nonexistence), and symmetry of extremal functions, Comm. Pure Appl. Math. 54 (2001), no. 2, 229–258.
  • F. Catrina and Z.-Q. Wang, Positive bound states having prescribed symmetry for a class of nonlinear elliptic equations in $\mathbf{R}^{N}$, Ann. Inst. H. Poincaré Anal. Non Linéaire 18 (2001), no. 2, 157–178.
  • N. Chiba and T. Horiuchi, On radial symmetry and its breaking in the Caffarelli-Kohn-Nirenberg type inequalities, Math. J. Ibaraki Univ. 47 (2015), 49–63.
  • K. S. Chou and C. W. Chu, On the best constant for a weighted Sobolev-Hardy inequality, J. London Math. Soc. (2) 48 (1993), no. 1, 137–151.
  • A. Cianchi and N. Fusco, Functions of bounded variation and rearrangements, Arch. Ration. Mech. Anal. 165 (2002), no. 1, 1–40.
  • D. G. Costa, Some new and short proofs for a class of Caffarelli-Kohn-Nirenberg type inequalities, J. Math. Anal. Appl. 337 (2008), no. 1, 311–317.
  • J. Dolbeault and M. J. Esteban, A scenario for symmetry breaking in Caffarelli-Kohn-Nirenberg inequalities, J. Numer. Math. 20 (2012), no. 3–4, 233–249.
  • J. Dolbeault and M. J. Esteban, Extremal functions for Caffarelli-Kohn-Nirenberg and logarithmic Hardy inequalities, Proc. Roy. Soc. Edinburgh Sect. A 142 (2012), no. 4, 745–767.
  • J. Dolbeault and M. J. Esteban, About existence, symmetry and symmetry breaking for extremal functions of some interpolation functional inequalities, in Nonlinear partial differential equations, Abel Symposia, 7, Springer, Heidelberg, 2012, pp. 117–130.
  • J. Dolbeault, M. J. Esteban, M. Loss and G. Tarantello, On the symmetry of extremals for the Caffarelli-Kohn-Nirenberg inequalities, Adv. Nonlinear Stud. 9 (2009), no. 4, 713–726.
  • J. Dolbeault, M. J. Esteban and G. Tarantello, The role of Onofri type inequalities in the symmetry properties of extremals for Caffarelli-Kohn-Nirenberg inequalities, in two space dimensions, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 7 (2008), no. 2, 313–341.
  • J. Dolbeault, M. J. Esteban, G. Tarantello and A. Tertikas, Radial symmetry and symmetry breaking for some interpolation inequalities, Calc. Var. Partial Differential Equations 42 (2011), no. 3–4, 461–485.
  • V. Felli and M. Schneider, Perturbation results of critical elliptic equations of Caffarelli-Kohn-Nirenberg type, J. Differential Equations 191 (2003), no. 1, 121–142.
  • J. García-Azorero, I. Peral and A. Primo, A borderline case in elliptic problems involving weights of Caffarelli-Kohn-Nirenberg type, Nonlinear Anal. 67 (2007), no. 6, 1878–1894.
  • T. Horiuchi, The imbedding theorems for weighted Sobolev spaces, J. Math. Kyoto Univ. 29 (1989), no. 3, 365–403.
  • T. Horiuchi, Best constant in weighted Sobolev inequality with weights being powers of distance from the origin, J. Inequal. Appl. 1 (1997), no. 3, 275–292.
  • T. Horiuchi, The symmetry breaking of the non-critical Caffarelli-Kohn-Nirenberg type inequalities by a linerization method, RIMS Kôkyûroku, 1810 (2012), 113–138.
  • T. Horiuchi and P. Kumlin, On the Caffarelli-Kohn-Nirenberg-type inequalities involving critical and supercritical weights, Kyoto J. Math. 52 (2012), no. 4, 661–742.
  • C.-S. Lin and Z.-Q. Wang, Symmetry of extremal functions for the Caffarrelli-Kohn-Nirenberg inequalities, Proc. Amer. Math. Soc. 132 (2004), no. 6, 1685–1691 (electronic).
  • V. G. Maz'ja, Sobolev spaces, translated from the Russian by T. O. Shaposhnikova, Springer Series in Soviet Mathematics, Springer, Berlin, 1985.
  • G. Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura Appl. (4) 110 (1976), 353–372.
  • Z.-Q. Wang and M. Willem, Caffarelli-Kohn-Nirenberg inequalities with remainder terms, J. Funct. Anal. 203 (2003), no. 2, 550–568.